Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Brownsville, TX

March 3, 20208 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 3, 2020, 12:42 PM CST for 8 counties in Texas. It took effect at Mar 4, 2020, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2020, 12:42 PM CST (18:42 UTC)
In effect from
Mar 4, 2020, 11:00 AM CST
Expired
Mar 4, 2020, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2020-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2020-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-538 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WWUS84 KBRO 031842
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
1242 PM CST Tue Mar 3 2020

...Critical Fire Weather Conditions Expected Wednesday...

.A cold front moves through Deep South Texas and the Rio Grande 
Valley on Wednesday ushering in very dry and windy conditions 
throughout the day. Significantly lower relative humidity and 
strong gusty winds will combine with very dry fuels and moderate 
to severe drought conditions to raise the fire weather threat to 
the critical level.

TXZ248>250-252-253-353-041100-
/O.UPG.KBRO.FW.A.0004.200304T1500Z-200305T0100Z/
/O.NEW.KBRO.FW.W.0003.200304T1700Z-200305T0000Z/
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
1242 PM CST Tue Mar 3 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY
FOR LOW HUMIDITY AND STRONG WIND FOR FIRE WEATHER ZONES 248, 249,
250, 252, 253, AND 353...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 11 AM to 6 PM CST Wednesday. The
Fire Weather Watch is no longer in effect. 

* WIND...Northwest 20 foot winds of 20 TO 25 mph with gusts of 35
  TO 40 mph 

* HUMIDITY...10 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ251-254-255-041100-
/O.UPG.KBRO.FW.A.0004.200304T1500Z-200305T0100Z/
/O.NEW.KBRO.FW.W.0003.200304T1900Z-200305T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-
1242 PM CST Tue Mar 3 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CST WEDNESDAY FOR
LOW HUMIDITY AND STRONG WIND FOR FIRE WEATHER ZONES 251, 254, AND
255...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 1 PM to 6 PM CST Wednesday. The
Fire Weather Watch is no longer in effect. 

* WIND...Northwest 20 foot winds of 15 to 25 mph with gusts of 
  30 to 35 mph 

* HUMIDITY...15 to 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ256-257-351-041100-
/O.NEW.KBRO.FW.A.0005.200304T1900Z-200305T0000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
1242 PM CST Tue Mar 3 2020

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR LOW
HUMIDITY AND STRONG WIND FOR FIRE WEATHER ZONES 256, 257, AND 
351...

The National Weather Service in Brownsville has issued a Fire
Weather Watch, which is in effect Wednesday afternoon. 

* AFFECTED AREA...Fire weather zones 256, 257, and 351.

* WIND...Northwest 20 foot winds of 15 to 25 mph with gusts of 
  30 to 35 mph 

* HUMIDITY...20 TO 30 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. In general...these conditions include
sustained 20 foot winds of 25 MPH or greater...humidity ranging
from below 25 percent in Zapata County to below 45 percent along
the coast...each lasting for 2 hours or more...and cured fuels.
Humidity below 25 percent in most areas will trigger fire danger
at lower wind speeds. Detailed decision tables are found at
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. Listen for later
forecasts and possible Red Flag Warnings.

&&

$$
4 follow-up statements
306 
WWUS84 KBRO 040443
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
1043 PM CST Tue Mar 3 2020

...Critical Fire Weather Conditions Expected Wednesday...

.A cold front moves through Deep South Texas and the Rio Grande
Valley on Wednesday ushering in very dry and windy conditions
throughout the day. Significantly lower relative humidity and
strong gusty winds will combine with very dry fuels and moderate
to severe drought conditions to raise the fire weather threat to
the critical level.

TXZ256-257-351-041300-
/O.UPG.KBRO.FW.A.0005.200304T1900Z-200305T0000Z/
/O.EXA.KBRO.FW.W.0003.200304T1900Z-200305T0000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
1043 PM CST Tue Mar 3 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CST WEDNESDAY FOR
LOW HUMIDITY AND STRONG WIND FOR FIRE WEATHER ZONES 251, 254, AND
255...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 1 PM to 6 PM CST Wednesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 256, 257, and 351.

* WIND...Northwest 20 foot winds of 15 to 25 mph with gusts of 
  30 to 35 mph

* HUMIDITY...15 TO 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ248>250-252-253-353-041300-
/O.CON.KBRO.FW.W.0003.200304T1700Z-200305T0000Z/
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
1043 PM CST Tue Mar 3 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
WEDNESDAY FOR LOW HUMIDITY AND STRONG WIND FOR FIRE WEATHER ZONES
248, 249, 250, 252, 253, AND 353...

* WIND...Northwest 20 foot winds of 20 TO 25 mph with gusts of 
  35 TO 40 mph 

* HUMIDITY...10 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
 and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ251-254-255-041300-
/O.CON.KBRO.FW.W.0003.200304T1900Z-200305T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-
1043 PM CST Tue Mar 3 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM CST
WEDNESDAY FOR LOW HUMIDITY AND STRONG WIND FOR FIRE WEATHER ZONES
251, 254, AND 255...

* WIND...Northwest 20 foot winds of 15 to 25 mph with gusts of 
  30 to 35 mph 

* HUMIDITY...15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
 and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
147 
WWUS84 KBRO 040922 AAA
RFWBRO

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
322 AM CST Wed Mar 4 2020

...Critical Fire Weather Conditions Still Expected Today...

.A cold front will move through Deep South Texas and the Rio 
Grande Valley today, ushering in very dry and windy conditions. 
Significantly lower relative humidity and strong gusty winds
behind the cold front will combine with very dry fuels and 
moderate to severe drought conditions to raise the fire weather 
threat to the critical level.

TXZ248>250-252-253-353-041800-
/O.CON.KBRO.FW.W.0003.200304T1700Z-200305T0000Z/
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
322 AM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING FOR LOW HUMIDITY AND STRONG WIND FOR FIRE 
WEATHER ZONES 248, 249, 250, 252, 253, AND 353...

* AFFECTED AREA...Fire weather zones 248, 249, 250, 252, 253, AND
  353.

* WIND...Northwest 20 foot winds of 20 TO 25 mph with gusts of 
  35 TO 40 mph 

* HUMIDITY...10 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
  and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ251-254>257-351-041800-
/O.CON.KBRO.FW.W.0003.200304T1900Z-200305T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
322 AM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CST THIS EVENING FOR LOW HUMIDITY AND STRONG WIND FOR FIRE 
WEATHER ZONES 251, 254, 255, 256, 257, AND 351...

* AFFECTED AREA...Fire weather zones 251, 254, 255, 256, 257, AND
  351.

* WIND...Northwest 20 foot winds of 15 to 25 mph with gusts of 
  30 to 35 mph

* HUMIDITY...15 TO 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
 and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TOMASELLI
318 
WWUS84 KBRO 041755
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
1155 AM CST Wed Mar 4 2020

...Critical Fire Weather Conditions Still Expected Today...

.A cold front will move through Deep South Texas and the Rio
Grande Valley today, ushering in very dry and windy conditions.
Significantly lower relative humidity and strong gusty winds
behind the cold front will combine with very dry fuels and
moderate to severe drought conditions to raise the fire weather
threat to the critical level.

TXZ251-254>257-351-050000-
/O.CON.KBRO.FW.W.0003.200304T1900Z-200305T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
1155 AM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR LOW HUMIDITY AND STRONG WIND FOR FIRE WEATHER ZONES 251, 254,
255, 256, 257, AND 351...

* AFFECTED AREA...Fire weather zones 251, 254, 255, 256, 257, 
  AND351. 

* WIND...Northwest 20 foot winds of 15 to 25 mph with gusts of 
  30 to 35 mph

* HUMIDITY...15 TO 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
  and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ248>250-252-253-353-050000-
/O.CON.KBRO.FW.W.0003.000000T0000Z-200305T0000Z/
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
1155 AM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR LOW HUMIDITY AND STRONG WIND FOR FIRE WEATHER ZONES 248, 249,
250, 252, 253, AND 353...

* AFFECTED AREA...Fire weather zones 248, 249, 250, 252, 253, 
  AND353. 

* WIND...Northwest 20 foot winds of 20 TO 25 mph with gusts of 
  35 TO 40 mph

* HUMIDITY...10 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
   and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
427 
WWUS84 KBRO 050008
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
608 PM CST Wed Mar 4 2020

...Critical Fire Weather Conditions Improving...

.Relative humidity values have begun to rebound across Deep South
Texas and winds have diminished over the past couple of hours.
Conditions will continue to improve into this evening, diminishing
fire weather concerns. 

TXZ248>257-351-353-050115-
/O.EXP.KBRO.FW.W.0003.000000T0000Z-200305T0000Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
608 PM CST Wed Mar 4 2020

...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND STRONG WIND
FOR FIRE WEATHER ZONES 251, 254, 255, 256, 257, AND 351...

Breezy winds will continue over the next couple of hours as
relative humidity values rebound above critical fire weather
criteria. Overall conditions are expected to improve through this
evening and overnight. Burning of any kind this evening should
still be postponed. 

$$

Hallman

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:40 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 3, 11:40 AM CST, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1140 AM CST Tue Mar 3 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...MVFR to prevail today with short duration breaks
through the mid afternoon before marine layer redevelops and
lowers this evening. IFR is forecast once this marine layer
settles back across the region with marine fog also expected to
roll in from the coast. Poor flying conditions overnight into
sunrise in advance of a cold front which is expected to sweep
across the region between 15-17Z. Fog and low ceilings to lift
rapidly with VFR anticipated for the afternoon. Light east to
southeast wind through the overnight with winds turning northwest
and increasing behind the front gusting up to 25 knots by the end
of the 18Z TAF package.

&&

.PREV DISCUSSION... /issued 1009 AM CST Tue Mar 3 2020/

DISCUSSION...Morning update to adjust cloud cover and
temperatures. Extensive cloud cover is observed with a stratus
layer varying from 700-3000 feet and a thick veil of high clouds
streaming in from the Pacific due to the large 500mb low pressure
area spinning over NW Mexico. Lower clouds may linger longer then
expected but still expecting some breaks in the lower ceilings
with deep mid-layer dry air noted from the morning sounding.
Limited sunshine may alter high temperatures by a few degrees so
lowered accordingly and kept much of the day in the mostly cloudy
to partly sunny range.

DISCUSSION...Updated for latest marine discussion below.

MARINE...Areas of dense fog moved in over the Laguna Madre and
near shore waters around 830 AM but has since improved slightly.
The dense fog advisory for the coastal waters will however remain
in effect due to the variability of fog seen on local web cameras
and state of the atmosphere which is supporting marine fog for
the rest of today and tonight.

PREV DISCUSSION... /issued 523 AM CST Tue Mar 3 2020/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Light fog and low ceilings are creating less than
ideal aviation conditions right now. Improved visibilities and
higher cloud decks will develop after sunrise with moderate
winds mixing the atmosphere. MVFR is anticipated to develop
after sunset this evening.

PREV DISCUSSION... /issued 403 AM CST Tue Mar 3 2020/

SHORT TERM (Now through Wednesday): The main event during this
portion of the forecast will be the Wednesday morning passage of a
cold front through Deep South Texas and the Rio Grande Valley.
Both the Day 1 and Day 2 Convective Outlook issued by the Storm
Prediction Center places the threat for severe thunderstorms well
north of the BRO CWFA. Consequently, only isolated showers and/or
thunderstorms are anticipated for tonight through Wednesday
morning. Also in association with the frontal passage, surface
winds may briefly increase to Wind Advisory criteria around midday
Wednesday. Finally, the strong winds will combine with a surge of
much drier air in the wake of the front to create critical
wildfire conditions across the region. Please see the FIRE WEATHER
section below for more details.

LONG TERM (Wednesday night through Monday): An upper-level
closed low will be moving eastward across North Texas starting
Wednesday night, which will allow ridging of high pressure to
build in behind it through the weekend. Dry northwest flow at the
surface will continue behind a front from earlier in the period.
This may result in elevated fire weather conditions on Thursday,
but relative humidity should increase from Wednesday, and winds
will be a bit lighter. Otherwise, beautiful weather across Deep
South Texas is expected for several days due to low humidity and
near- normal high temperatures in the upper 70s. Heading into
early next week, a deep upper-level low pressure system moves
towards the Pacific coast of California, amplifying the pattern
and shifting winds aloft to the southwest across Texas. This
should help open up a moisture feed and allow surface flow to
increase out of the southeast. Temperatures will gradually warm
through the period, and surging moisture and cloudiness will
increase rain chances slightly Sunday through Tuesday. There isn't
a lot of hope for notable precipitation in the long term, but
anything will be welcomed for those experiencing worsening drought
conditions.

MARINE (Now through Wednesday): Buoy 42020 reported southeast
winds around 8 knots gusting to around 10 knots with seas slightly
under 5 feet with a period of 7 seconds at 250 CST/850 UTC.
Generally moderate winds and seas are expected along the Lower
Texas Coast as a cold front gradually approaches from the west and
moves through on Wednesday. Small Craft Exercise Caution is
likely due to a combination of winds and seas during the period.

Wednesday night through Monday: Building high pressure behind a
dry cold front on Wednesday will increase winds out of the
northwest Wednesday night into Thursday. Winds will likely be
strong enough to necessitate a Small Craft Advisory for at least
the Gulf waters off the lower Texas coast. Winds and seas will
improve for Friday, but small craft may need to exercise caution
well offshore into the weekend as seas remain elevated at 3 to 6
feet. As high pressure moves off to the east, southerly flow will
return and increase early next week. Seas will gradually build
towards the end of the period, with possible Small Craft
Advisories being needed once again.

FIRE WEATHER: A Fire Weather Watch remains in effect for all of
Deep South Texas and the Rio Grande Valley except the coastal
portions of Cameron, Willacy, and Kenedy Counties from mid-morning
through early evening Wednesday. The Watch will likely be upgraded
to a Red Flag Warning within the next 24 hours, as the passage of a
cold front will bring breezy to windy conditions and a surge of much
drier air, which will plunge relative humidity percentages.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday morning through Wednesday
     evening for TXZ248>255-353.

GM...Dense Fog Advisory until 1 PM CST this afternoon for GMZ130-132-
     135-150-155.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59/99
Hazardous weather outlook, Mar 3, 4:30 AM CST, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
430 AM CST Tue Mar 3 2020

TXZ248>257-351-353-041200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
430 AM CST Tue Mar 3 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the local beaches
through the entire forecast period.

A Wind Advisory may be needed for portions of Deep South Texas and
the Rio Grande Valley on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-041200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
430 AM CST Tue Mar 3 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories are possible along the Lower Texas Coast
Wednesday night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 8:42 AM CSTMarine Dense Fog AdvisoryBRO4 hr
Mar 3, 12:42 PM CSTFire Weather WatchBROKenedy10 hr

Nearby

Red Flag Warnings in Texas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.